Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 7, NWS Nashville, TN

April 13, 202224 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Apr 13, 2022, 2:25 AM CDT for 24 counties in Tennessee. It took effect at Apr 13, 2022, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 2:25 AM CDT (07:25 UTC)
In effect from
Apr 13, 2022, 10:00 AM CDT
Expired
Apr 13, 2022, 9:40 PM CDT
In force
12 hr
Issued by
NWS Nashville, TN
All 24 counties

Bedford County, TN, Cheatham County, TN, Davidson County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS74 KOHX 130725
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
225 AM CDT Wed Apr 13 2022

TNZ005>009-023>030-056>062-075-093>095-132000-
/O.NEW.KOHX.WI.Y.0007.220413T1500Z-220414T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
225 AM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 10 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

27
2 follow-up statements
541 
WWUS74 KOHX 131932
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
232 PM CDT Wed Apr 13 2022

TNZ005>009-023>030-056>062-075-093>095-140600-
/O.CON.KOHX.WI.Y.0007.000000T0000Z-220414T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
232 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 10 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21
111 
WWUS74 KOHX 140240
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
940 PM CDT Wed Apr 13 2022

TNZ005>009-023>030-056>062-075-093>095-140345-
/O.CAN.KOHX.WI.Y.0007.000000T0000Z-220414T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
940 PM CDT Wed Apr 13 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts have lowered to below advisory thresholds across
this area. Previously issued wind advisory has been cancelled.

$$
JB Wright

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:54 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 13, 12:54 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1254 AM CDT Wed Apr 13 2022

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Tweaked hourly temperature, dewpoint, and wind speed/direction
grids blending them with associated previously forecasted hourly
late evening gridded values. Current regional temperature trends
generally in line with forecasted lows. Convection approaching
southern TN River Valley Region as of 10 PM CDT projected
movement northeastward into mid state region remainder of
tonight handled well in current gridded forecast. Remainder of
forecast continues to be on track. Refreshed AFM/PFM products.

&&

.AVIATION...
06Z TAF DISCUSSION.

A shield of rain and a few rumbles of thunder will move over CKV,
BNA, and MQY between now and 16Z. Ceilings may fall to MVFR
heights with reduced visibilities as showers directly impact TAF
sites. Rain is expected to move just west of CSV this morning,
allowing for mostly VFR conditions to continue. After 15z clouds
will break apart, but south winds will likely become gustier as
the day progresses and the pressure gradient increases ahead of a
frontal boundary expected later tonight. As the front approaches
from the west a line of strong to severe storms will be
possible..impacting CKV, BNA, and MQY between 03z and 06z. Storm
activity may occur right around of after 06z at CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for Cheatham-Dickson-Houston-
Humphreys-Montgomery-Robertson-Stewart.

&&

DISCUSSION......JB Wright
AVIATION........11
Hazardous weather outlook, Apr 12, 7:32 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
732 PM CDT Tue Apr 12 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-131000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
732 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

Showers and thunderstorms will move through Middle Tennessee after
midnight tonight. A low-end damaging wind threat will accompany
these storms. The main area of concern will be west of I-65.
Flash flooding caused by excessive rainfall will be possible after
midnight also for locations generally around and north of I-40
Corridor and around and west of I-65 Corridor.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Until early afternoon hours on Wednesday,flash flooding caused by
excessive rainfall will be possible for locations generally around
and north of I-40 Corridor and around and west of I-65 Corridor.

Severe thunderstorms are possible again Wednesday evening through the
early morning hours on Thursday. Damaging wind gusts, tornadoes and
large hail are all possible. While all of Middle TN will have these
threats, the main area of concern will be along and west of I-65.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed after midnight tonight
through early morning hours on Thursday. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:32 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson15 hr
Apr 13, 4:46 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart44 min
Apr 13, 5:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more46 min
Apr 13, 6:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner47 min
Apr 13, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXHickman, Humphreys, Lawrence, Lewis, Perry, Wayne56 min
Apr 13, 6:56 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDickson, Hickman, Humphreys34 min

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.